Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Stomach cramps, lightheadedness, headache, nausea. Have Type 1 diabetes. Advice?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
I am a type 1 diabetic. Currently I have stomach cramps, light headedness, muscle aches, general weakness, headache, nausea and haven't been able to hold down food today. What might be my problem and should I go to the hospital?
Posted Mon, 30 Apr 2012 in Diabetes
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
Everything you describe here sounds like most likely a benign type of viral syndrome. Viruses in the environment are common and when we are exposed to them they can sometimes trigger a constellation of symptoms including headache, weakness, nausea, etc.
These types of viral syndromes typically last from as little as 3 days up to sometimes 2 weeks. I would advise that you support your body with good hydration, adequate sleep and a well-balanced diet. In addition you can supplement your diet with some Vitamin C - 1000 mg daily and consider drinking some immune boost type of tea such as Echinacea which is readily available at most supermarkets.
I expect your symptoms to gradually level off and improve over the next 2-3 days. In the event that this does not occur, I suggest you visit with your primary physician for a complete physical exam and possibly some blood work as well. In the meantime, try not to worry about this.
You can start with acetaminophen double strength 8 hourly and an antispasmodic available at your nearest pharmacy. Have light and easy to digest food. Taking tablet domperidone will help in reducing nausea and vomiting.

I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor